Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 3, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jan 7, 2008, 5:35 PM CST for LeFlore County, Oklahoma. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 7, 2008, 5:35 PM CST (23:35 UTC)
- Expired
- Jan 7, 2008, 6:18 PM CST
- In force
- 43 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 75 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 7, 5:53 PM CST | HAIL 0.75 | Big Cedar, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 4:02 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.6 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 328 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 072335 SVRTSA OKC079-080030- /O.NEW.KTSA.SV.W.0003.080107T2335Z-080108T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 535 PM CST MON JAN 7 2008 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 630 PM CST * AT 530 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR OCTAVIA...MOVING NORTHEAST AT 35 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BIG CEDAR. A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3451 9486 3483 9466 3492 9444 3451 9446 TIME...MOT...LOC 2335Z 217DEG 34KT 3454 9471 $$
2 follow-up statements
000
WWUS54 KTSA 072353
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
553 PM CST MON JAN 7 2008
OKC079-080030-
/O.CON.KTSA.SV.W.0003.000000T0000Z-080108T0030Z/
LE FLORE OK-
553 PM CST MON JAN 7 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CST
FOR SOUTHERN LE FLORE COUNTY...
AT 551 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR BIG CEDAR...MOVING
NORTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
LAT...LON 3461 9479 3463 9479 3470 9473 3482 9467
3484 9464 3492 9443 3479 9443 3478 9444
3465 9444 3458 9447
TIME...MOT...LOC 2353Z 206DEG 28KT 3465 9465
$$000
WWUS54 KTSA 080018
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
617 PM CST MON JAN 7 2008
OKC079-080027-
/O.CAN.KTSA.SV.W.0003.000000T0000Z-080108T0030Z/
LE FLORE OK-
617 PM CST MON JAN 7 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LE FLORE COUNTY IS
CANCELLED...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM.
LAT...LON 3461 9479 3463 9479 3470 9473 3482 9467
3484 9464 3492 9443 3479 9443 3478 9444
3465 9444 3458 9447
TIME...MOT...LOC 0017Z 206DEG 28KT 3483 9455
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 7, 5:03 PM CST, 32 minutes earlier.
Area forecast discussion, Jan 7, 5:03 PM CST, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 503 PM CST MON JAN 7 2008 .MESOSCALE UPDATE... MESOSCALE ANALYSIS AT 4PM REVEALED INCREASING STORM-RELATIVE HELICITY IN WESTERN ARKANSAS AND EXTREME EASTERN OKLAHOMA IN RESPONSE TO BACKING LOW-LEVEL FLOW AHEAD OF THE APPROACHING UPPER-JET SEGMENT. VALUES NOW RANGE FROM AROUND 100 M2/S2 IN EASTERN OKLAHOMA TO NEAR 300 M2/S2 IN OUR EASTERN COUNTIES IN ARKANSAS. THE LOW-LEVEL SHEAR PROFILE IS EXPECTED TO CONTINUE TO IMPROVE THROUGH MIDNIGHT AS DIURNAL INCREASES OCCUR AND THE STRENGTHENING SURFACE LOW MOVES INTO CENTRAL OKLAHOMA. THE CELLS CURRENTLY IN FAR EASTERN OKLAHOMA HAVE STARTED CLEANLY OFF ANY BOUNDARY AND HAVE THE POTENIAL TO BECOME SUPERCELLS AS THEY MOVE INTO BOTH HIGHER INSTABILITY AND WIND SHEAR IN WESTERN ARKANSAS WITH SOME TORNADO THREAT. UPWARD MOTION ASSOCIATED WITH THE UPPER SYSTEM IS SPREADING INTO WESTERN OKLHOMA AND AS THIS ARRIVES OVERHEAD IN EASTERN OKLAHOMA AND WESTERN ARKANSAS THIS EVENING THUNDERSTORMS WILL INCREASE. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...08
Hazardous weather outlook, Jan 7, 4:52 PM CST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
452 PM CST MON JAN 7 2008
ARZ001-002-010-011-019-020-029-OKZ049-053>076-081100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
452 PM CST MON JAN 7 2008
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING
AREA AT GREATEST RISK...NORTHWEST AND WEST CENTRAL
ARKANSAS.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING
AREA AT GREATEST RISK...FAR NORTHEAST OKLAHOMA AND
NORTHWEST AND WEST CENTRAL ARKANSAS.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
THUNDERSTORMS HAVE DEVELOPED ACROSS FAR EASTERN OKLAHOMA THIS
AFTERNOON A REGION OF MOISTURE CONVERGENCE AND MODERATE INSTABILITY.
AS OF LATE AFTERNOON...AN UPPER LEVEL WIND MAXIMA CURRENTLY WAS
PUSHING INTO SOUTHWEST OKLAHOMA AND WILL OVERSPREAD THE DRYLINE
LOCATED IN THE VICINITY OF INTERSTATE 35 CORRIDOR. ADDITIONAL
THUNDERSTORMS AS THEY DEVELOP WILL CONTINUE TRACKING RAPIDLY
NORTHEASTWARD AND GAIN STRENGTH AS THEY INTERACT WITH THE AXIS OF
MODERATE INSTABILITY ACROSS FAR EASTERN OKLAHOMA. WIND FIELDS ALOFT
ARE FAVORABLE FOR BOTH SUPERCELLS AND LINE SEGMENTS...BOTH OF WHICH
WOULD HAVE POTENTIAL FOR DAMAGING WINDS AND HAIL.
THE TORNADIC POTENTIAL WILL INCREASE TOWARD THE EARLY
EVENING HOURS AS LOW LEVEL WINDS BECOME MORE FAVORABLE. THE
COMBINATION OF ONGOING STORMS AND MORE FAVORABLE WIND FIELDS WILL BE
ACROSS FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. SPECIAL
ATTENTION SHOULD BE PLACED ON ANY STORM WHICH IS ABLE TO TRACK MORE
EASTWARD...AS SUCH MOTION WILL BECOME HIGHLY FAVORABLE FOR TORNADIC
POTENTIAL.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED...ESPECIALLY
ACROSS FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
STORM MOTIONS WILL LIKELY BE TOO FAST TO TRACK INDIVIDUALLY...
THEREFORE CONSTRUCT YOUR SPOTTER PLACEMENT ACCORDINGLY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...HIGH WIND POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
EXTENDED DISCUSSION...
GUSTY NORTHWESTERLY WINDS WILL DEVELOP ON TUESDAY IN
WAKE OF THE DEPARTING STORM SYSTEM...WITH GUSTS OF
25 TO 35 MPH BEING COMMON. A MORE TRANQUIL WEATHER
PATTERN IS EXPECTED FOR THE REMAINDER OF THE WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Jan 7, 3:44 PM CST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
344 PM CST MON JAN 7 2008
OKZ063-072215-
DELAWARE OK-
344 PM CST MON JAN 7 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CST
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
SOUTHERN DELAWARE
AT 344 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
NORTH OF TWIN OAKS...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...JAY...TWIN OAKS AND KANSAS.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3642 9460 3641 9461 3639 9459 3637 9459
3617 9483 3630 9499 3654 9466
TIME...MOT...LOC 2144Z 225DEG 37KT 3630 9483Special weather statement, Jan 7, 5:26 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
526 PM CST MON JAN 7 2008
OKZ076-080030-
LE FLORE OK-
526 PM CST MON JAN 7 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CST
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHEASTERN LE FLORE
AT 526 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10
MILES SOUTHWEST OF OCTAVIA...MOVING NORTHEAST AT 30 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...POTEAU...
OCTAVIA...BIG CEDAR...MUSE...HODGEN...HEAVENER...HOWE AND WISTER.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
LAT...LON 3451 9492 3509 9469 3501 9444 3461 9444
3451 9447
TIME...MOT...LOC 2326Z 206DEG 30KT 3447 9480The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 3:44 PM CST | Special Weather Statement | TSA | Delaware | 31 min |
| Jan 7, 4:40 PM CST | Severe Thunderstorm Warning | TSA | Delaware | 47 min |
| Jan 7, 5:26 PM CST | Special Weather Statement | TSA | LeFlore | 64 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.